Alert archive / Utah / Frost Advisories in 2007

Frost Advisory 2, NWS Salt Lake City, UT

November 21, 2007

NWS Salt Lake City, UT issued this frost advisory at Nov 21, 2007, 3:08 PM MST. It took effect at Nov 22, 2007, 3:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2007, 3:08 PM MST (22:08 UTC)
In effect from
Nov 22, 2007, 3:00 AM MST
Expired
Nov 22, 2007, 9:00 AM MST
In force
6 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 212208
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
308 PM MST WED NOV 21 2007

...AREAS OF FROST TONIGHT ACROSS UTAHS DIXIE...

UTZ019-220600-
/O.NEW.KSLC.FR.Y.0002.071122T1000Z-071122T1600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
308 PM MST WED NOV 21 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MST THURSDAY FOR 
UTAHS DIXIE...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MST THURSDAY FOR
UTAHS DIXIE.

A COLD AIRMASS WHICH HAS SETTLED ACROSS THE REGION...WILL ALLOW
TEMPERATURES TO DROP INTO THE LOWER TO MID 30S ACROSS UTAHS DIXIE
LATE TONIGHT. THIS WILL RESULT IN AREAS OF FROST ACROSS THE
AREA...INCLUDING ST GEORGE. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS75 KSLC 220500
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 PM MST WED NOV 21 2007

...AREAS OF FROST TONIGHT ACROSS UTAHS DIXIE...

UTZ019-221300-
/O.CON.KSLC.FR.Y.0002.071122T1000Z-071122T1600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
1000 PM MST WED NOV 21 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
THURSDAY. 

THE COLD AIRMASS WHICH HAS SETTLED ACROSS THE REGION...WILL ALLOW
TEMPERATURES TO DROP INTO THE LOWER TO MID 30S ACROSS UTAHS DIXIE
LATE TONIGHT. THIS WILL RESULT IN AREAS OF FROST ACROSS THE
AREA...INCLUDING ST GEORGE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 221119
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
419 AM MST THU NOV 22 2007

UTZ019-221515-
/O.CON.KSLC.FR.Y.0002.000000T0000Z-071122T1600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
419 AM MST THU NOV 22 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

A FROST ADVISORY FOR UTAHS DIXIE REMAINS IN EFFECT UNTIL 9 AM MST
THIS MORNING.

TEMPERATURES HAVE DROPPED INTO THE UPPER 20S AND LOWER 30S
ACROSS DIXIE THIS MORNING. TEMPERATURES WILL GRADUALLY
RISE ABOVE FREEZING BY MID MORNING.


$$

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this frost advisory went out at Nov 21, 9:50 AM MST, 5 hours 18 minutes earlier.

Area forecast discussion, Nov 21, 9:50 AM MST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
950 AM MST WED NOV 21 2007

.SYNOPSIS...A COLD AND STABLE AIRMASS WILL SETTLE OVER MOST OF
THE REGION FOR THE HOLIDAY WEEK. AN UPPER LOW WILL MOVE ACROSS FAR
SOUTHERN UTAH ON FRIDAY.

&&

.DISCUSSION...MORNING SATELLITE IMAGERY AND OBJECTIVE ANALYSIS SHOW
MEAN LONGWAVE TROUGH POSITION IN PLACE ACROSS THE CENTRAL CONUS.
SHORTWAVE TROUGH WHICH BROUGHT SNOW SHOWERS TO NORTHERN UT ON
TUESDAY CONTINUES TO PULL AWAY INTO THE CENTRAL PLAINS...WHILE
SECONDARY SHORTWAVE IS DROPPING THROUGH MT THIS MORNING. SURFACE
FRONT HAS DROPPED SOUTH INTO AZ/SOUTHERN CA THIS MORNING...WITH
700MB BAROCLINIC ZONE HANGING BACK ACROSS SOUTHERN UT INTO EASTERN
NV. ASSOCIATED COLD AIR ADVECTION ACROSS SOUTHERN UT CONTINUES TO
RESULT IN WINDY CONDITIONS THROUGH GAPS AND CANYONS OF SOUTHWEST UT
ALONG I-15 CORRIDOR. THESE WINDS SHOULD GRADUALLY DIMINISH THROUGH
THE REMAINDER OF THE MORNING AND EARLY AFTERNOON. OTHERWISE
OCCASIONAL MID AND HIGH CLOUDS WILL CONTINUE TO DRIFT ACROSS THE
FORECAST AREA THROUGHOUT THE DAY.

SHORTWAVE TROUGH CURRENTLY ALONG SOUTHERN AK COAST FORECAST TO CREST
MEAN RIDGE POSITION TODAY AND DROP SOUTH INTO THE GREAT BASIN LATE
THURSDAY INTO FRIDAY. THIS FEATURE FORECAST BY MODELS TO DROP WELL
WEST OF THE FORECAST AREA THANKSGIVING DAY BEFORE CLOSING OFF ACROSS
THE LOWER CO RIVER VALLEY FRIDAY. THIS FEATURE EXPECTED TO ENTRAIN
SUBTROPICAL MOISTURE AS IT CLOSES OFF...AND MAY RESULT IN SCATTERED
SHOWERS ACROSS SOUTHEASTERN...AND PERHAPS SOUTH CENTRAL UT.

WILL UPDATE TO REMOVE MORNING WORDING ONCE WINDS DIMINISH ACROSS
SOUTHERN UT LATER THIS MORNING. OTHERWISE GOING FORECAST APPEARS IN
REASONABLY GOOD SHAPE.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGHOUT THE DAY AT KSLC.
SOUTHERLY DRAINAGE WINDS EXPECTED TO BECOME NORTHWEST AROUND 18Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

SEAMAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Nov 21, 4:22 AM MST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
422 AM MST WED NOV 21 2007

UTZ013-016-019>021-518-221200-
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS-
422 AM MST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

LOCALLY BREEZY IN THE GAPS AND CANYONS OF SOUTHWEST
UTAH THIS MORNING. TEMPERATURES TONIGHT ARE EXPECTED
TO DROP NEAR FREEZING IN DIXIE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD AIR MASS WILL BRING FREEZING TEMPERATURES TO
MUCH OF DIXIE THROUGH SATURDAY MORNING. COOL TEMPERATURES
WILL PERSIST THROUGH THE WEEK WITH WARMING OVER THE WEEKEND.

A CHANCE OF RAIN AND SNOW FOR SOUTHEAST UTAH ON FRIDAY. LOCALLY
WINDY IN THE GAPS AND CANYONS OF SOUTHWEST UTAH...ESPECIALLY
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

UTZ001>012-014-015-517-WYZ021-221200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-CENTRAL MOUNTAINS-SOUTHWEST WYOMING-
422 AM MST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN
UTAH AS WELL AS SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LOCALLY WINDY CONDITIONS IN THE CANYONS ALONG THE WASATCH FRONT
DURING THURSDAY NIGHT.

DRY AND COLD WEATHER THROUGH SATURDAY. WARMING WILL OCCUR
OVER THE WEEKEND AND MONDAY...ESPECIALLY IN THE MOUNTAINS.
A COLD FRONT COULD BRING RAIN AND SNOW BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Frost Advisories in Utah, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.